MAUDE Adverse Event Report: BD CARIBE LTD. BD¿ SPINAL NEEDLE WHITACRE STYLE 27 GAUGE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD¿ SPINAL NEEDLE WHITACRE STYLE 27 GAUGE; ANESTHESIA CONDUCTION NEEDLE
Model Number 405079
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd¿ spinal needle whitacre style 27 gauge the needle broke off potentially in the patient.Two separate pieces broke.X rays and tomography were performed and nothing was found.The following information was provided by the initial reporter: at the time of trying to block the patient, the anesthesiologist comments that when removing the needle it broke, the anesthesiologist was left wondering if it really broke inside the patient; x-rays are performed on the patient in which no fragment of the needle can be seen.(b)(6) 2022, the anesthesiologist confirms that a tomography was performed on the patient, not finding any fragment of said needle, the patient is stable at the moment there are two pieces involved: one needle was the one that broke inside the patient and the other the anesthesiologist to check if it would suffer a break, manipulated it before using it, checking that it also broke.
 
Additional Manufacturer Narrative
Investigation summary: there was no sample available but 2 photos were provided to bd for evaluation.Upon evaluation of the photos, bd can confirm the reported issue.The most probably root cause is the repositioning of the needle as indicated by the bent portion of cannula near the breakage.A review of the device history record was performed and no quality issues were found during production.
 
Event or Problem Description

Brand Name
BD¿ SPINAL NEEDLE WHITACRE STYLE 27 GAUGE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13697969
Report Number2618282-2022-00006
Device Sequence Number12372096
Product Code BSP
UDI-Device Identifier30382904050796
UDI-Public30382904050796
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number405079
Device Catalogue Number405079
Device Lot Number1145498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight70 KG